NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 11, 10:14 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 11, 10:14 PM EST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1014 PM EST Sat Dec 11 2021
.SYNOPSIS...
Some patchy light freezing rain and freezing drizzle will
gradually change to rain this evening over portions of interior
Maine as low pressure passes through southern Canada. Elsewhere,
expect mainly scattered showers. A cold front sweeps through
the area tonight producing gusty winds as it moves through.
Sunday looks fair with above normal temperatures, and windy
conditions. Temperatures stay above normal through much of next
week with dry weather expected through Wednesday. The next
chance of precipitation will arrive Wednesday night through
Thursday night, which looks to be very warm at this time.
&&
.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
Update...Minor changes to PoP and temps based on latest
observational trends. Greatest impact for the next few hours
will be fine line of convection moving thru Srn NH. Where temps
have surged into the upper 50s to lower 60s the low level lapse
rates are steep enough to aid in mechanical mixing of strong LLJ
aloft. To our W several wind gusts in excess of 45 kt have been
observed. So I have made the call that despite the lack of
lightning these are more akin to severe thunderstorms than a
wind advisory or high wind warning.
Previous discussion...Radar imagery late this afternoon shows
the steadiest rain and freezing rain now exiting the forecast
area to the east with just some isolated light showers trailing
behind it. CAD is continuing to hold strong over interior
western ME with many mesonet and ASOS stations reporting
temperatures hovering near or slightly below the freezing mark.
Further to the south and east, slightly warmer air has been able
to move in but even across these locations temperatures are
generally still into the 30s. Areas of locally dense fog have
been forming over the region as warm, moist area moves over the
colder underlying surface and I expect this to continue to be
the case until later this evening as winds begin to increase in
association with the cold front.
The majority of the region will remain mostly dry through early
this evening as we sit within the dry slot of a developing area
of low pressure moving over southern Canada. Later this evening,
this low pressure system will send a surface cold front
southward through the CWA, which will bring a return to
widespread showers across the area. These showers should begin
to overspread northern locations by around 9 pm before exiting
the coast by around midnight. Additional rainfall will be rather
light with anywhere between a quarter to locally one third of
an inch expected. Temperatures will soar just ahead of this
front well into the 40s and 50s for most locations, and
therefore only plain rain is expected. Rain showers may end as
some flurries across the mountains before dawn on Sunday but
little to no accumulation is expected. Winds will become gusty
late this evening through the overnight hours as steeping lapse
rates in association with the passing cold front will allow for
better mixing of the LLJ winds. Generally expecting westerly
winds to gust up to 40 mph beginning by 10 pm to midnight before
gradually diminishing some during the overnight hours. Locally
higher gusts will be possible immediately downslope of the
mountains. Some high resolution guidance is indicating that this
front may bring a rather convective looking line of showers
through late this evening, which would also be capable of
producing isolated stronger wind gusts areawide for a short
duration.
&&
.SHORT TERM /7 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
High pressure will build to our south on Sunday behind the cold
front, which will bring a return to partly to mostly sunny
skies as high temperatures reach the lower 40s south of the
mountains. Across the mountains and far north, a little more in
the way of cloud cover is likely and there could be an isolated
flurry or sprinkle. It will still be a breezy day with wind
gusts up to 25-30 mph possible at times. It will remain quiet on
Sunday night with low temperatures only falling into the lower
to middle 30s for most.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Despite cold air advection on Monday, temperatures will be well
above normal for this time of the year. Downsloping and a dry
westerly flow will allow for sunshine and temperatures to reach
the mid 40s to lower 50s over much of southern and central New
Hampshire and Maine. Despite the warmth, it will be breezy
across the region.
A cold front will drop south out of Canada early on Tuesday
bringing slightly cooler air to the region. It will cross
through New England relatively dry with perhaps just a few
upslope snow showers possible in the northern mountains.
12Z operational models and ensemble solutions are in relatively
good agreement bringing dry conditions to the region on
Wednesday along with diminishing winds as high pressure crests
over Maine and New Hampshire.
A period of snow then rain is expected Wednesday night before
changing to all rain on Thursday as a warm front crosses the
region. Highly anomalous, very warm air at H8 will enter the
region on a strong southwesterly flow during the day. Temperatures
may approach record highs during the day as temperatures climb
through the 40s and 50s. However, there remains a significant
spread amongst the individual ensemble members for the forecast
high temperature. The 12Z model suite does continue to hint at
an inversion over the much of the Eastern United States east of
the Appalachian mountains early Thursday including the
Northeast. Cloud cover may dampen temperatures as well.
Therefore, there is much uncertainty in the temperature
forecast.
Dryer conditions return on Friday. However, yet another fast
moving system will move towards the northeast, bringing more
precipitation to the region.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Short Term...Area of IFR and LIFR conditions expected this
evening in low cloudiness and fog. Some -FZRA or -FZDZ possible
over interior Maine this evening. A cold front will cross the
region overnight allowing for improving visibilities and
ceilings in most areas after midnight.
VFR conditions return on Sunday, however there could be some
low clouds from upslope areas in the northern mountains early.
VFR conditions expected Sunday night.
Long Term...VFR conditions expected Monday through Wednesday.
Ceilings will lower Wednesday night as a warm front approaches
the region with areas of IFR conditions developing. Areas of
rain and snow will enter during this period. IFR conditions
expected on Thursday and Thursday night in showers.
&&
.MARINE...
Short Term...A cold front will cross the waters overnight
tonight bringing Gale conditions as westerly winds gust up to 45
kts with seas of up to 8-12 feet possible outside of the bays.
Winds will gradually weaken Sunday night but likely remain at
SCA levels through Monday.
Long Term...Gusty winds will continue on Monday out of the west,
most likely exceeding SCA thresholds. Windy conditions expected
over the waters once again on Tuesday as another cold front
crosses the region, bringing a strong west to northwesterly
gradient over the waters in a cold air advection pattern over
the relatively warm Gulf of Maine. Less wind on Wednesday before
a southerly flow increases on Thursday ahead of another system
crosses through southern Canada.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until 8 AM EST Sunday for ANZ151-153.
Gale Warning until 6 PM EST Sunday for ANZ150-152-154.
&&
NEAR TERM...LegroSpecial weather statement, Dec 11, 7:36 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Gray ME
736 PM EST Sat Dec 11 2021
MEZ012>014-018>021-023>026-033-NHZ006-008>010-120300-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Coastal York-
Coastal Cumberland-Sagadahoc-Lincoln-
Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap-
Strafford-
Including the cities of Bethel, Bryant Pond, Hanover,
Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford,
Farmington, New Sharon, New Vineyard, Temple, Wilton,
Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra,
Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford,
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot,
Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor,
Vassalboro, Waterville, China, Palermo, Biddeford, Saco,
Old Orchard Beach, Kittery, Portland, Cape Elizabeth,
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath,
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden,
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor,
Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Wakefield,
Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro,
Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon,
Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester,
Dover, Rollinsford, Somersworth, Durham, and Madbury
736 PM EST Sat Dec 11 2021
...AREAS OF DENSE FOG FOR THE NEXT COUPLE OF HOURS...
As warmer air and deeper moisture moves into the region overnight
it is combining with colder air over the interior to produce some
areas of dense fog. While the fog is expected to gradually erode
as the warmer air moves in, dense fog will remain possible through
about 10 PM.
If traveling be sure to slow down and leave yourself extra
braking distance.
Legro
Special weather statement, Dec 11, 9:39 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Gray ME
939 PM EST Sat Dec 11 2021
NHZ005-007-008-011-015-120330-
Merrimack NH-Western And Central Hillsborough NH-Cheshire NH-
Southern Grafton NH-Sullivan NH-
939 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Sullivan,
southwestern Grafton, Cheshire, northwestern Hillsborough and
northwestern Merrimack Counties through 1030 PM EST...
At 938 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bridgewater to near Londonderry to near
Stamford. Movement was northeast at 65 mph. These storms will arrive
at the Connecticut River in the next 20 to 30 minutes.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Keene, Claremont, Lebanon, Jaffrey, New London, Grafton, Hanover,
Charlestown, Enfield, Winchester, Canaan, Antrim, Hancock, Bradford,
Dublin, Danbury, Richmond, Harrisville, Nelson and Groton.
This includes Interstate 89 between mile markers 27 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4295 7253 4300 7244 4305 7247 4308 7244
4325 7244 4331 7240 4338 7242 4352 7240
4357 7238 4360 7234 4369 7231 4377 7220
4387 7218 4389 7174 4388 7174 4272 7211
4273 7246 4277 7249 4277 7252 4287 7256
TIME...MOT...LOC 0238Z 243DEG 56KT 4357 7265 4316 7283 4281 7308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Legro